Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: New to Board: Frustrated with Lamictal Nathan23

Posted by katia on May 19, 2004, at 21:35:25

In reply to New to Board: Frustrated with Lamictal, posted by Nathan23 on May 19, 2004, at 20:52:21

HI Nathan and welcome,
I tried Lam and Li together for a bit, but became a shuffling drooling zombie on Lithium. And when I upped the Li one more time, I developed the Lam rash so I stopped the Lam. and then eventually the Li. b/c I needed my brain back.

That's been my experience w/ Li lam combo.
Katia
> I am currently on 300mg of Lamictal. I started treatment with Lamictal this past Fall (2003) and was ramped up to 400mg after the normal additive introduction of the drug.
>
> I had already been on 20mg of Lexapro when we introduced the Lamictal. I eventually tapered the Lexapro to 10mg, but couldn't stay comfortably at 5mg when we tried that, so I've stayed at 10mg.
>
> In the begining, the Lamictal was working wonderfully; the side effects were minimal and my mood was good. My therapist even recently told me that she had never seen me so balanced-out as then. But things have changed in the last few months.
>
> The side effects are upsetting me. At night things are really annoying. I get really twitchy and my legs get really restless (Restless Leg Syndrome is already in my family) to the point that I am uncomfortable. I also get that "itchy" (a bit different than itchy, but that's the best way I can explain it)feeling all over. I can feel random places in my body twitch and spasm too.
>
> During the day, I'm always tired and down, I get headaches, and I also have somewhat blurry/out of focused vision at times too and this is odd-feeling because I've always had good eyes.
>
> Recently I went to my doctor and told him about this and he decided to drop my dose from 400mg to 300mg of Lamictal and add Lithium.
>
> Well, I've been on Lithium for a couple of weeks, only just got to the 900mg mark 5 days ago, but I feel completely awful. I'm going in for my blood-level lab on Monday.
>
> Now I have all the same Lamictal side effects plus I'm flat emotionally and I feel very blah and down if anything. I seem out of it too. Like when I am driving my car (not that I'm intoxicated or unsafe) things seem slow, and when I am doing cognitive activites like reading or using the computer or taking notes in a lecture, everything just takes me more time and seems fuzzy. I am also feeling nauseous and sort of "ill."
>
> I cut out all caffiene and alcohol. I'm going to go on a low carbohydrate diet too, because I am a HUGE sugar junkie. My doctor said that people in the Bipolar Spectrum are sensitive to all kinds of changes in their moods and that the peaking and crashing of sugar blood levels can cause lots of unwanted mood fluctuations that just complicate the situation.
>
> I had a negative reaction when my doctor suggested Lithium, but I thought I should try it. I'm still giving it a fair shot, but if I don't feel much better by my next appointment, 2.5 weeks away, I'm going to have him take me off as much of all of this as possible!
>
> I'm glad I found this board. It has been helpful.
>
> Looking forward to dialoging with the group,
> -Nathan
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:katia thread:238206
URL: http://www.dr-bob.org/babble/20040515/msgs/348734.html